Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Why am I bleeding 2 days after rough sex?
    avatar
    An_252602 posted:
    Here's the situation:
    Last week, I was in the emergency room for severe headaches. While I was there, I was put on 3 different medications to stop the pain, bruised badly from an IV, vomited 3 times, and even passed out. When the scan of my head came back, everything was clear and I was told I had nothing to worry about.
    Four days later, I flew down to visit my boyfriend. We had not seen eachother in 6 weeks, so when I got there, we had sex everyday (multiple times) for the 3 days I spent there. The sex was more rough than I've ever experienced (I'm new to it) and longer as well.
    The night after I got home, I noticed light brownish-reddish bleeding when I went to the bathroom. The next morning I noticed more blood and it continued onto the next day with a more solid red hue. It's been bleeding for about 2 or 3 days now, and I have cramping pain. It feels like I'm having a less heavy period than usual, but I know that's not possible because I take birth control and I'm not due to have my period for another two weeks. I have taken my birth control for over a year now, and I always take it religiously everyday at the same time. But could I be pregnant?
    I'm really scared/don't know what's causing the bleeding/pain. I realize my body has gone through a lot of trauma and stress lately, but I don't know if that would necessary cause this to happen.
    PLEASE HELP
    Reply
     
    avatar
    georgiagail responded:
    You are not pregnant. It is likely there has been some damage from the rough and continued intercourse. With luck this is all temporary and the pain and bleeding will lessen. If not, you will need to get this looked into medically.

    Gail
     
    avatar
    An_252602 replied to georgiagail's response:
    I'm starting to think it's my period (two weeks early) seeing as the bleeding started on a Wednesday and ended on a Sunday (my usual schedule since starting birth control). Is it possible that my period came early even though I've taken my pills every day and am continuing to take them? Will I still get my period once I start the placebo pills in a week?
     
    avatar
    georgiagail replied to An_252602's response:
    It is unlikely this is a menstrual period. When one is on birth control pills, the switch to the placebo pills is what triggers the bleeding that passes for a menstrual period.

    Gail
     
    avatar
    lindahunter responded:
    Please get yourself to a gynecologist ASAP. This forum, while useful, is no substitute for actual medical care. A gynecologist can look through the speculum at your vagina and see if anything is visibly wrong, do laboratory tests (Pap etc) as well as a blood test to see if you are pregnant. If you can't afford a private gynecologist, the nurse practitioners at Planned Parenthood are able to perform similar services and refer you if necessary.. Why sit and worry when you can get definite answers from skilled medical professionals?
    BTW I am a Registered Nurse with 45 years experience.
     
    avatar
    baddkitty02 responded:
    This could be from using birth control pills...I know that when I used them, I still had slight bleeding, cramping, ect. before I was actually due for my cycle. Your intercourse could be why you are bleeding...but your body does repair itself and you would know if something is seriously wrong. If you still feel uneasy after a few more days..go on in and have it checked...but otherwise...welcome to womanhood!
     
    avatar
    An_252602 replied to georgiagail's response:
    Well I had bleeding and now a brown gooey discharge...but I'm due (according to my birth control pills) to get my period on Wednesday...what's causing all this?
     
    avatar
    An_252602 replied to lindahunter's response:
    Since you're a registered nurse with 45 years of experience, I would still appreciate if you would give your advice on what could be causing this...especially since I'm now having brown gooey discharge and am set to get my period on Wednesday. I will go to the doctor, but I'm interested in what you have to say
     
    avatar
    aghy22 replied to baddkitty02's response:
    How likely is pregnancy?
     
    avatar
    fcl replied to aghy22's response:
    Very unlikely seeing as you take your pills correctly and apparently haven't missed one (or I would assume you'd have mentioned it).


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.